Ask the expert

ADHD2

 

Question

Recently our son, age 4, was diagnosed with ADHD but we are having some abnormal side-effects with the particular medications that are being used. Tenex is one of the medications. They are having the desired effect in that he is more "controllable" and tolerant but the medications are having an adverse effect on his speech. It causes him to stutter and slur his words and also he stops speaking in full sentences. Do you have any information on the treatment of ADHD in children with CdLS?

Answer of our experts

There are a number ofmedications for ADHD that have been used in CdLSs. Tenex is one suchdrug but it can cause aphonia (inability to speak, loss of voice) or other variants, as this child is experiencing. It will clear after the drug is stopped, and there may be treatment alternatives. Many of these drugs have side effects, but it may be trial and error until the best one is found for your child.

MG/TK 7-13- 10

Answer is checked and valid for
us
Find other pages that share the same topic as this page Cognitive and behavioural characteristics in CdLS

Legal Disclaimer

Please take note that the Ask the Expert service is comprised of volunteer professionals in various areas of focus. Answers are not considered a medical, behavioral, or educational consultation. Ask the Expert is not a substitute for the care and attention your child’s personal physician, psychologist, educational consultant, or social worker can deliver.

 

Do you have a question you would like to ask?

Ask a Question

About the website contents

All of the information on this WebSite is for education purposes only. The place to get specific medical advice, diagnoses, and treatment is your doctor. Use of this site is strictly at your own risk. If you find something that you think needs correction or clarification, please let us know at: 

Send a email: info@cdlsWorld.org